Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 20, 2003, 1:22 PM MDT for Oneida County, Power County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2003, 1:22 PM MDT (19:22 UTC)
- Expired
- Jul 20, 2003, 2:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 74 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WUUS55 KPIH 201922 SVRPIH IDC071-077-202000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 122 PM MDT SUN JUL 20 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL POWER COUNTY IN IDAHO NORTH CENTRAL ONEIDA COUNTY IN IDAHO * UNTIL 200 PM MDT * AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROY...OR ABOUT 18 MILES EAST OF SUBLETT... MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN POWER COUNTY AT 140 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4250 11292 4233 11292 4231 11252 4259 11253 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:30 AM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 20, 9:30 AM MDT, 3 hours 52 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 930 AM MDT SUN JUL 20 2003 TRENDS ON WV LOOP CONTINUE TO SHOW GOOD AGREEMENT WITH AVAILABLE 06/12Z MODELS. MID/UPPER LEVEL MOISTURE BAND OVER SRN ID/UT/NV BORDER CONTINUES TO ERODE AS MOISTURE IS STRETCHED EAST/WEST AND DRIER AIR SLIDES IN FROM THE NORTH. THUS...CHANCE OF ANY PRECIP IS MINIMAL WITH EXCEPTION OF SRN HIGHLANDS NEAR THE BORDER WITH UT/NV. OTHERWISE...ANOTHER SERIES OF HOT/DRY DAYS IN STORE FOR NEXT COUPLE OF DAYS. CURRENT FORECAST COVERS SO NO UPDATES THIS MORNING. DSH KSFX...OPERATIONAL...VCP 32. .PIH...NONE.
Hazardous weather outlook, Jul 20, 6:00 AM MDT, 7 hours 22 minutes before
IDZ017>023-031-032-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 30 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.